Illinois, 2006

Hail in Illinois, April 14, 2006

April 14, 2006 · NWS LOT · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 14, 5:50 AM CST, 19 minutes earlier.

Area forecast discussion, Apr 14, 5:50 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
650 AM CDT FRI APR 14 2006

.DISCUSSION...

A LARGE MCS HAS MOVED OVER ILLINOIS THIS MORNING. THERE WILL BE SOME
HIGH HUMIDITY THIS MORNING FROM THE RAIN. THIS MAY BE ENOUGH LOW
LEVEL MOISTURE TO ADD TO THE INSTABILITY FOR THIS AFTERNOON. THE
WARM AIR THAT FOLLOWS THIS SYSTEM WILL MOVE INTO THE FORECAST AREA
TODAY. WILL LEAVE A CHANCE OF THUNDERSTORMS THIS AFTERNOON FOR THE
SOUTHERN HALF OF OUR FORECAST AREA. THE NEXT TROUGH WILL COME FROM
THE LONG WAVE TROUGH OFF THE COAST OF CALIFORNIA. THIS TROUGH WILL
MOVE INTO IOWA BY MIDNIGHT SUNDAY MORNING. THIS WILL BRING IN
THUNDERSTORMS INTO
NORTHERN ILLINOIS. HAVE RAISED THE POPS SATURDAY NIGHT AND SUNDAY.

WARM WEATHER WILL CONTINUE THROUGH THE WEEKEND AND THEN THERE WILL
BE COOLER WEATHER ON MONDAY. WE WILL NOT MAKE ANY BIG CHANGES IN THE
TEMPERATURE FORECASTS.

&&

.AVIATION...
650 AM CDT

12Z TAFS...SHORTWAVE RIDGE CROSSING THE AREA AT THE MOMENT PRODUCING
SUBSIDENCE AND LITTLE IN THE WAY OF CLOUDS. NEXT UPSTREAM TROUGH
CROSSES NRN IL/NW IN. SATELLITE IMAGERY SHOWS AREA OF MID CLOUDS
ASSOCIATED WITH THIS FEATURE OVER NE IA/SE MN. EXPECT ATMOSPHERE
SHOULD REMAIN CAPPED THROUGH LATE MORNING. PUSHED UP TIME FRAME OF
ANTICIPATED NEXT ROUND OF TSRA (21Z TO 00Z)...THOUGH STILL EXPECT
MOST OF THE ACTIVITY SOUTH OF OUR LOCAL TERMINALS AS FRONT SHOULD
PUSH SOUTH OF INTERSTATE 80 BY AFTERNOON. FROPA WILL BRING WIND
SHIFT FROM CURRENT SW TO NW AND EVENTUALLY NE OVERNIGHT. QUIET
OVERNIGHT WITH AT MOST MID CLOUDS TO CONTEND WITH...BUT NOTHING
OPERATIONALLY SIGNIFICANT ANTICIPATED.

RRH

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Apr 14, 3:30 AM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 AM CDT FRI APR 14 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-142130-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 AM CDT FRI APRIL 13 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE RISK OF SEVERE THUNDERSTORMS WILL BE MOSTLY SOUTH OF
INTERSTATE 80.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY
AFTERNOON. THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT SUNDAY MORNING.
THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY. SOME OF THESE
THUNDERSTORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED SATURDAY NIGHT AND SUNDAY
MORNING. SPOTTERS AMY BE NEEDED THIS AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-142130-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 AM CDT FRI APR 14 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE RISK OF SEVERE THUNDERSTORMS WILL BE  MOSTLY SOUTH OF
INTERSTATE 80.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY
AFTERNOON. THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT SUNDAY MORNING.
THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY. SOME OF THESE
THUNDERSTORMS COULD BE SEVERE.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

In the hours before

Local storm report, Apr 14, 12:41 AM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
141 AM CDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     HAIL             FLANAGAN                40.88N 88.86W
04/14/2006  E1.00 INCH       LIVINGSTON         IL   FIRE DEPT/RESCUE

&&

BNELSON
Local storm report, Apr 14, 1:33 AM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
233 AM CDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             PLANO                   41.66N 88.53W
04/14/2006  E1.00 INCH       KENDALL            IL   TRAINED SPOTTER

&&

BNELSON
Local storm report, Apr 14, 2:07 AM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
307 AM CDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             5 W PLAINFIELD          41.62N 88.30W
04/14/2006  E0.75 INCH       KENDALL            IL   TRAINED SPOTTER

&&

BNELSON
Local storm report, Apr 14, 2:18 AM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
318 AM CDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             DIXON                   41.85N 89.48W
04/13/2006  E0.88 INCH       LEE                IL   CO-OP OBSERVER

0924 PM     HAIL             LEAF RIVER              42.12N 89.40W
04/13/2006  E1.00 INCH       OGLE               IL   LAW ENFORCEMENT

0940 PM     HAIL             BYRON                   42.13N 89.26W
04/13/2006  E0.88 INCH       OGLE               IL   TRAINED SPOTTER

0942 PM     HAIL             ROCKFORD                42.27N 89.06W
04/13/2006  E1.00 INCH       WINNEBAGO          IL   TRAINED SPOTTER

0945 PM     HAIL             ROCKFORD                42.27N 89.06W
04/13/2006  E0.75 INCH       WINNEBAGO          IL   TRAINED SPOTTER

            RFD AIRPORT

0945 PM     HAIL             ROCKFORD                42.27N 89.06W
04/13/2006  E1.00 INCH       WINNEBAGO          IL   AMATEUR RADIO

            I-39 AND US-20 BY-PASS

0947 PM     HAIL             ROCKFORD                42.27N 89.06W
04/13/2006  E1.75 INCH       WINNEBAGO          IL   TRAINED SPOTTER

            E STATE ST AND MULFORD ST

0950 PM     HAIL             ROCKFORD                42.27N 89.06W
04/13/2006  E1.25 INCH       WINNEBAGO          IL   TRAINED SPOTTER

0953 PM     HAIL             BELVIDERE               42.25N 88.85W
04/13/2006  E1.75 INCH       BOONE              IL   EMERGENCY MNGR

1002 PM     HAIL             MARENGO                 42.25N 88.60W
04/13/2006  E1.00 INCH       MCHENRY            IL   TRAINED SPOTTER

            DENTS TO SIDING ON HOUSE AND VEHICLE.

1005 PM     HAIL             WOODSTOCK               42.31N 88.44W
04/13/2006  E1.00 INCH       MCHENRY            IL   TRAINED SPOTTER

1014 PM     HAIL             CRYSTAL LAKE            42.23N 88.33W
04/13/2006  E1.00 INCH       MCHENRY            IL   CO-OP OBSERVER

1018 PM     HAIL             5 E LAKEMOOR            42.34N 88.11W
04/13/2006  E0.75 INCH       LAKE               IL   TRAINED SPOTTER

1020 PM     HAIL             WAUCONDA                42.27N 88.14W
04/13/2006  E0.75 INCH       LAKE               IL   TRAINED SPOTTER

1020 PM     HAIL             WAUCONDA                42.27N 88.14W
04/13/2006  E1.00 INCH       LAKE               IL   TRAINED SPOTTER

1022 PM     HAIL             MUNDELEIN               42.27N 88.00W
04/13/2006  E0.75 INCH       LAKE               IL   TRAINED SPOTTER

            1/2 TO 3/4 INCH HAIL.AT MIDLOTHIAN RD AND COKENBERG RD.

1023 PM     HAIL             HAINESVILLE             42.34N 88.06W
04/13/2006  E0.75 INCH       LAKE               IL   TRAINED SPOTTER

            IL-120 AND HAINESVILLE RD

1025 PM     HAIL             GAGES LAKE              42.35N 87.98W
04/13/2006  E1.75 INCH       LAKE               IL   TRAINED SPOTTER

            IL-120 AND US-45

1027 PM     HAIL             WAUCONDA                42.27N 88.14W
04/13/2006  E1.00 INCH       LAKE               IL   TRAINED SPOTTER

            AT FAIRFIELD ST AND BONNER RD

1030 PM     HAIL             GRAYSLAKE               42.35N 88.04W
04/13/2006  E1.00 INCH       LAKE               IL   TRAINED SPOTTER

1031 PM     HAIL             WAUKEGAN                42.37N 87.87W
04/13/2006  E1.75 INCH       LAKE               IL   TRAINED SPOTTER

1038 PM     HAIL             NORTH CHICAGO           42.32N 87.86W
04/13/2006  E1.00 INCH       LAKE               IL   TRAINED SPOTTER

            3/4 TO ONE INCH AT 14TH ST AND SHERIDAN

1042 PM     HAIL             MOKENA                  41.53N 87.88W
04/13/2006  E0.75 INCH       WILL               IL   TRAINED SPOTTER

1102 PM     HAIL             JOLIET                  41.53N 88.12W
04/13/2006  E0.75 INCH       WILL               IL   TRAINED SPOTTER

1115 PM     TSTM WND DMG     DANA                    40.96N 88.95W
04/13/2006                   LA SALLE           IL   TRAINED SPOTTER

            STOP LIGHT BLOWN DOWN ON 11TH ROAD.

1230 AM     HAIL             GIBSON CITY             40.47N 88.38W
04/14/2006  E0.88 INCH       FORD               IL   LAW ENFORCEMENT

0103 AM     HAIL             MOUNT MORRIS            42.05N 89.43W
04/14/2006  E0.75 INCH       OGLE               IL   LAW ENFORCEMENT

0139 AM     HAIL             FLANAGAN                40.88N 88.86W
04/14/2006  E1.00 INCH       LIVINGSTON         IL   FIRE DEPT/RESCUE

0230 AM     HAIL             PLANO                   41.66N 88.53W
04/14/2006  E1.00 INCH       KENDALL            IL   TRAINED SPOTTER

0245 AM     HAIL             5 W PLAINFIELD          41.62N 88.30W
04/14/2006  E0.75 INCH       KENDALL            IL   TRAINED SPOTTER

&&

BNELSON

The radar

The Chicago radar (KLOT), 96 km away, was scanning. The volume nearest the first event began at 12:09 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Livingston

When
April 14, 6:09 AM CST to 6:13 AM CST
Where
Livingston County, Chatsworth
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.750, -88.283

Hail, Ford

When
April 14, 6:20 AM CST to 6:22 AM CST
Where
Ford County, Piper City
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.750, -88.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501223, 5501224.